Alert archive / Arkansas / Tornado Warnings in 2001

Tornado Warning 16, NWS Shreveport, LA

November 26, 2001Union County, Arkansas

NWS Shreveport, LA issued this tornado warning at Nov 26, 2001, 4:55 PM CST for Union County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2001, 4:55 PM CST (22:55 UTC)
Expired
Nov 26, 2001, 5:30 PM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 5:00 PM CSTTornado F1El Dorado, ARDamage was confined mostly to small and medium trees and tree limbs. No structures or power lines were in the path of this tornado.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 1:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WFUS54 KSHV 262257
TORSHV
ARC139-262330-
/NEW.KSHV.TO.W.0016.262255-262330/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 530 PM CST

* AT 455 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO NEAR NORPHLET...MOVING NORTHEAST AT 30
  MPH.

IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WIND
CAN BE EXPECTED. GO TO A SAFE PLACE...NOW

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 530 PM CST.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 26, 2:00 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 26, 2:00 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST MON NOV 26 2001

A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA
MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST
LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A
DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL
LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY.
SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR
NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR
SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM
THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE
ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE
WEATHER IS NOT AT OUR DOORSTEP.

03

SHV 50/55/48/56 6688
MLU 54/60/50/60 6799
TXK 48/53/43/52 5688
TYR 48/55/48/50 4677
LFK 54/59/52/58 5667

SHV...NONE.

In the hours before

Special weather statement, Nov 26, 3:59 PM CST, 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CST MON NOV 26 2001

...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS...

THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE
FROM TYLER TEXAS TO DE QUEEN ARKANSAS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES
IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE
AND SABINE UNTIL 800 PM CST...

AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM
NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES
TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:14 PM CSTSevere Thunderstorm WarningSHVLafayette61 min

Nearby

Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.